Mississippi, 2013

Flash Flooding and Hail in Mississippi, June 5 to 6, 2013

June 5 to 6, 2013 · NWS JAN · 28 events in 17 counties and zones

Showers and thunderstorms developed during the afternoon of the 5th and again during the afternoon of the 6th as an approaching disturbance interacted with a warm and moist air mass across the region. Several of these storms produced damaging winds, hail, and some flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$115,000
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Showers and thunderstorms developed during the afternoon of the 5th and again during the afternoon of the 6th as an approaching disturbance interacted with a warm and moist air mass across the region. Several of these storms produced damaging winds, hail, and some flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 5, 10:21 AM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 5, 10:21 AM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1121 AM CDT WED JUN 5 2013

.UPDATE...

THE FORECAST IS GENERALLY ON TRACK WITH ONLY A FEW ADJUSTMENTS
NECESSARY. PER 12Z JAN RAOB...A VERY UNSTABLE AIRMASS IS ANTICIPATED AS
WE GO INTO THE AFTERNOON. STEEP MID LEVEL LAPSE RATES AND RICH
BOUNDARY LAYER MOISTURE WILL YIELD SFC-BASED CAPE APPROACHING 4000
J/KG WITH DOWNDRAFT CAPE ~1200 J/KG...ALL MAKING FOR THE LIKELIHOOD OF
PULSE TYPE SEVERE STORMS IN THE WEAKLY-SHEARED ENVIRONMENT. THE
PRIMARY QUESTIONS SURROUND FOCUSING/LIFTING MECHANISMS FOR CONVECTIVE
INITIATION. THREE SUCH AREAS ARE ON THE FRINGES OF THE ARKLAMISS...A
MID LEVEL TROUGH AXIS AND FRONTAL BOUNDARY OVER NRN MS/NRN
AL...AN OUTFLOW BOUNDARY EMANATING FROM A DECAYING MCS OVER AR AND
COASTAL CONVERGENCE TAKING PLACE OVER SE LA/SRN MS ASSOC WITH
EASTERLY FLOW. HAVE RAISED POPS A BIT FOR THIS AFTERNOON AS LIFT FROM
THESE SOURCES MAY CAUSE RENEWED CONVECTIVE DEVELOPMENT OVER THE
FORECAST AREA...SUPPORTED BY THE LOCAL WRF AND HRRR MODELS. BASED ON
THE LATEST GUIDANCE...WILL EXPAND THE STRONG SVR WEATHER RISK AREA SOME.
/EC/

&&

.AVIATION...

VFR CONDITIONS WILL BE THE RULE THIS AFTERNOON...EXCEPT WHERE
VICINITY THUNDERSTORMS DEVELOP WITH IFR CEILINGS AND VISIBILITIES
LASTING A COUPLE HOURS IN THOSE AREAS. SCATTERED CONVECTION WILL
CONTINUE OVERNIGHT...ESPECIALLY OVERNIGHT AND MAINLY OVER THE NW
WHERE A COMPLEX OF THUNDERSTORMS WILL BE POSSIBLE. /GRG/

&&

.PREV DISCUSSION... /ISSUED 525 AM CDT WED JUN 5 2013/

SHORT TERM...TODAY THROUGH THURSDAY NIGHT.
TRIED TO USE A BLEND OF MODEL GUIDANCE FOR THE SHORT TERM. THE NAM
SEEMS TO HAVE A BETTER HANDLE ON AREAS OF DEVELOPMENT TODAY. TWEAKED
THE MAV GUIDANCE SLIGHTLY...BUT STAYED REALLY CLOSE FOR POPS.
OTHERWISE MAV WAS GOOD FOR THE REST OF THE FORECAST PERIOD. A FEW
SHOWERS AND THUNDERSTORMS WERE LINGERING ALONG THE BOUNDARY IN THE
EAST AT THE START OF THE SHIFT...HOWEVER THE FRONT HAS SHIFTED EAST.
ANOTHER AREA OF THUNDERSTORMS DEVELOPED ALONG THE UPPER TROUGH AXIS
MOVING THROUGH MO/TN EARLY THIS MORNING IN THE NORTHEAST PORTIONS OF
THE CWA. THOSE STORMS WERE ALSO MOVING OUT OF THE AREA. NOT
ANTICIPATING RE-DEVELOPMENT AT THIS POINT...ALTHOUGH THE
LIGHTNING/INTENSITY WAS INCREASING AS THE STORMS DEVELOPED TO THE
NORTHEAST. DID NOT ADD A PRE-FIRST PERIOD TO THE ZONES...BUT KEPT
ISOLATED THUNDERSTORMS IN THE NORTH FOR THE NOWCAST THROUGH 12Z.
LOOKS LIKE THE WEATHER WILL BE QUIET ACROSS THE CWA FOR THE NEXT FEW
HOURS.

THE NEXT COMPLEX WAS MOVING THROUGH PLAINS THIS MORNING. MODELS
SUGGEST THERE MAY BE SOME THUNDERSTORMS IN THE NORTHWEST SECTIONS OF
THE CWA BY LATE AFTERNOON....WITH THE BEST INSTABILITY AND SEVERE
PARAMETERS EXPECTED ACROSS THE DELTA REGION THIS AFTERNOON. WILL
KEEP THE SAME WORDING IN THE HWO...THERE STILL MAY BE SOME STRONG TO
SEVERE STORMS WITH THE DIURNAL ACTIVITY THIS AFTERNOON. THE WAVE
OVER THE GULF WAS EXPECTED TO MOVE INLAND LATER TONIGHT. IT APPEARS
TO SLOW THE BOUNDARY/STORM COMPLEX DOWN...WITH SHOWERS AND
THUNDERSTORMS LIKELY TO CONTINUE INTO FRIDAY. RIGHT NOW...MODELS ARE
NOT SHOWING ANY HEAVY/EXCESSIVE RAINFALL AMOUNTS...BUT WILL HAVE TO
WATCH FOR NEW QPF AMOUNTS FOR THURSDAY/THURSDAY NIGHT.

LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY
SCATTERED SHOWERS/TSTORMS LIKELY ON FRIDAY AS A BOUNDARY MOVES
THROUGH WITH A SLIGHTLY DRIER WEEKEND EXPECTED AND NEAR NORMAL
TEMPERATURES. SLIGHTLY ABOVE AVERAGE TEMPS IN THE LOW 90S LOOK
PROBABLE FOR NEXT WEEK WITH MODEL DIFFERENCES MAKING PRECIP CHANCES
A TOUCH TRICKY.

OVERALL PATTERN WILL MIGRATE FROM A MODEST S/WV TROUGH OVER THE
GREAT LAKES AND EXTENDING AXIS ACROSS THE MID/LOWER MS VALLEY INTO A
SUBTLE S/WV NW FLOW TROUGHING REGIME OVER THE WEEKEND TO A WEAKLY
AMPLIFIED OMEGA BLOCK PATTERN AS A MODESTLY PROGGED 593DM RIDGE SETS
UP OVER S-CNTRL PLAINS BY EARLY NEXT WEEK AND SHIFTS OVER THE REGION
BY MID WEEK. 05/00Z GFS VS. 04/12Z EC SHOWED STRONGER MOMENTUM TO
WEEKEND BOUNDARY GETTING FARTHER SOUTH NEAR I-10 CORRIDOR AND
SLIDING A H7 SUB-TROPICAL RIDGE UNDER THE DEVELOPING H5 S-CNTRL
PLAINS RIDGE INDICATING WARMER AND DRIER CONDITIONS FOR THE WEEKEND
THROUGH MID WEEK. THE EC HAS BEEN SLOWER AND FARTHER WEST WITH THE
RIDGE, LEAVING THE DOOR OPEN FOR POTENTIAL NW FLOW MCS/S WITH
SEVERAL APPARENT INDICATIONS IN QPF MASS FIELDS. YET, HAVE TRENDED
TOWARDS 00Z GFS GIVEN MUCH BETTER AGREEMENT IN H7 AND H5 ENSEMBLE
MEAN/PERTURBATIONS OF HEIGHT FIELDS. LATEST 00Z EC COMING IN HAS
SHIFTED H5 RIDGE AXIS FARTHER EAST, HELPING INCREASE CONFIDENCE IN
HOTTER/DRIER FORECAST. THIS TREND WILL NEED TO BE MONITORED FOR
POTENTIAL NW SURPRISES IF RIDGE IS SLOWER TO BUILD IN.

SHOWERS/TSTORMS WILL BE A GOOD BET FRIDAY AHEAD OF THE WEAK BOUNDARY
AS ATMOSPHERE DESTABILIZES. IT'S NOT IMPOSSIBLE THAT SOME STORMS
COULD BE STRONG BUT THE BEST FORCING LOOKS TO BE EXITING EAST BEFORE
BEST AFTN DESTABILIZATION OCCURS. DEEPER MOISTURE SHOULD BE PUSHED
FARTHER SOUTH SO WILL ONLY CARRY SLIGHT CHANCE POPS SAT AFTN FOR FAR
SOUTH AREAS AS SEA-BREEZE ACTIVITY FLARES UP UNDER PREVAILING NW
FLOW. TEMPS SAT MRNG WILL MORE COMFORTABLE AS OF LATE WITH READINGS
DOWN IN THE LOW 60S. MOISTURE WILL REBOUND QUICKLY SUNDAY IN
RESPONSE TO STRONGER WAVE PASSING NORTH OF THE REGION WITH A HINT OF
AN EMBEDDED SMALLER WAVE IN THE NW FLOW OVER THE ARKLAMISS. HAVE
INCREASED POPS A TOUCH FOR W/NW AREAS IN PROXIMITY TO WAVE WHILE
LEAVING INTACT POPS FOR SOUTH AREAS AS SEA-BREEZE ACTION COMMENCES
AGAIN.

MONDAY THROUGH WEDNESDAY WILL START TO FEEL MORE LIKE SUMMER AS
HIGHS REACH INTO THE LOW 90S WITH A FEW SPOTS POSSIBLY IN THE MID
90S AS THE H7-5 RIDGE ATTEMPTS TO BUILD IN OVER THE ARKLAMISS.
TEMPERED TEMPS 1-2F DOWN WITH THE POTENTIAL OF RIDGE NOT BUILDING IN
AS FAST AS GFS ADVERTISED VS. EC AND INCREASED POPS BY 5% TO CARRY
SOME POTENTIAL FOR NW CONVECTION DEPENDING ON WHERE THE UNCAPPED,
DEEPER MOISTURE GRADIENT, AND SUBTLE S/WV TROUGHING TRAIN SETS UP
ALONG A NW/SE AXIS NEARBY. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       91  70  88  69 /  33  33  56  63
MERIDIAN      89  69  89  68 /  41  41  50  64
VICKSBURG     92  71  87  66 /  27  31  58  62
HATTIESBURG   91  70  91  70 /  51  51  36  30
NATCHEZ       90  71  88  68 /  35  35  48  36
GREENVILLE    91  73  86  68 /  34  56  64  58
GREENWOOD     91  71  88  68 /  35  55  67  64

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 5, 4:45 AM CST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
545 AM CDT WED JUN 5 2013

ARZ074-075-LAZ007>009-MSZ018-019-025>028-034>036-040>042-061045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-
HOLMES-ISSAQUENA-SHARKEY-YAZOO-
545 AM CDT WED JUN 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA AND NORTHWEST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 40 TO 60
MPH AS WELL AS SOME QUARTER SIZED HAIL. FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND HEAVY DOWNPOURS CAN BE ANTICIPATED WITH STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AFTERNOON
AND EVENING. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO
60 MPH AS WELL AS SOME QUARTER SIZED HAIL. FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES AND HEAVY DOWNPOURS CAN BE ANTICIPATED WITH STRONG
STORMS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TODAY AND THURSDAY.

LAZ015-016-023>026-MSZ029>033-037>039-043>066-072>074-061045-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
545 AM CDT WED JUN 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON
AND EVENING. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP
TO 60 MPH...AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY
STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES AND HEAVY DOWNPOURS.

.SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM
SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED
THURSDAY AFTERNOON AND EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

The radar

The Jackson/Brandon,MS radar (KDGX), 155 km away, was scanning. The volume nearest the first event began at 18:05 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 8 flash flood, 6 hail. Local standard time, as filed.

Thunderstorm Wind, Washington

When
June 5, 12:05 PM CST
Where
Washington County, 1.5 mi SSW of Swiftwater
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.330, -91.080

A tree was down at Wilcox and Redman Roads.

Hail, Washington

When
June 5, 12:40 PM CST
Where
Washington County, 1.15 mi E of Leland
Measured
1 in hail
Reported by
Public
Coordinates
33.400, -90.900

Thunderstorm Wind, Grenada

When
June 5, 12:42 PM CST
Where
Grenada County, 0.57 mi E of Grenada
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
33.780, -89.810

Several trees were blown onto homes. A few trees were down across roads.

Flash Flood, Washington

When
June 5, 1:00 PM CST to 1:45 PM CST
Where
Washington County, 2.15 mi SSW of Swiftwater to 2.99 mi NW of Wayside
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.320, -91.080

There was flooding on some county roads.

Flash Flood, Grenada

When
June 5, 1:15 PM CST to 2:15 PM CST
Where
Grenada County, 0.57 mi E of Grenada to 1.74 mi W of Futheyville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.780, -89.810

Some street flooding occurred in Grenada.

Thunderstorm Wind, Choctaw

When
June 5, 1:57 PM CST
Where
Choctaw County, 4.89 mi NE of French Camp
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.350, -89.340

A tree was down on the Natchez Trace Parkway between French Camp and Stewart Weir Road.

Hail, Yazoo

When
June 5, 2:14 PM CST
Where
Yazoo County, 0.9 mi NE of Eden
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
32.990, -90.320

Thunderstorm Wind, Lauderdale

When
June 5, 5:00 PM CST
Where
Lauderdale County, 0.9 mi NE of Meridian
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.380, -88.710

A few trees were reported down.

Thunderstorm Wind, Jones

When
June 5, 5:40 PM CST
Where
Jones County, 2.15 mi NNE of Service
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
31.760, -89.220

A few trees were down.

Flash Flood, Jones

When
June 5, 5:54 PM CST to 6:24 PM CST
Where
Jones County, 1.83 mi ESE of Laurel to 2.13 mi ESE of Laurel
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.695, -89.100

Water was over Victory Road.

Thunderstorm Wind, Jefferson Davis

When
June 5, 6:05 PM CST
Where
Jefferson Davis County, 0.59 mi E of Bassfield
Measured
53 kt (61 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.500, -89.740

A couple of trees were down.

Thunderstorm Wind, Jones

When
June 5, 6:45 PM CST
Where
Jones County, 2.15 mi SSW of Ellisville
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.570, -89.210

Several trees were down along with some minor flooding.

Thunderstorm Wind, Warren

When
June 5, 10:40 PM CST
Where
Warren County, 3.76 mi WNW of National Cemetery
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.400, -90.930

A tree was down on Kings Point Road.

Hail, Smith

When
June 6, 12:20 PM CST
Where
Smith County, 0.59 mi E of Raleigh
Measured
1 in hail
Reported by
Public
Coordinates
32.030, -89.520

Thunderstorm Wind, Simpson

When
June 6, 12:30 PM CST
Where
Simpson County, 2.07 mi N of Schley
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.810, -90.100

A tree was down on Rockport New Hebron Road.

Hail, Lawrence

When
June 6, 12:47 PM CST
Where
Lawrence County, 3.53 mi E of Oma
Measured
1 in hail
Reported by
Public
Coordinates
31.750, -90.070

Thunderstorm Wind, Lawrence

When
June 6, 12:50 PM CST
Where
Lawrence County, 3.53 mi E of Oma
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
31.750, -90.070

A few trees and large limbs were blown down.

Hail, Lawrence

When
June 6, 1:00 PM CST
Where
Lawrence County, 0.59 mi E of Monticello
Measured
1 in hail
Reported by
Public
Coordinates
31.550, -90.110

Thunderstorm Wind, Lawrence

When
June 6, 1:00 PM CST
Where
Lawrence County, 0.59 mi E of Monticello
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
31.550, -90.110

A few trees were down, including two that fell on a power line.

Thunderstorm Wind, Madison

When
June 6, 2:15 PM CST
Where
Madison County, 0.69 mi S of Canton
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.610, -90.030

A few trees were down.

Thunderstorm Wind, Rankin

When
June 6, 2:25 PM CST
Where
Rankin County, Value
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.280, -90.000

A few trees were blown down around the county.

Thunderstorm Wind, Scott

When
June 6, 2:35 PM CST
Where
Scott County, 4.02 mi NW of Lillian
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.540, -89.600

A couple of trees were down near Highway 25.

Flash Flood, Forrest

When
June 6, 2:45 PM CST to 3:45 PM CST
Where
Forrest County, 0.91 mi SE of Hattiesburg to 1.38 mi NNW of Dixie Pine
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.310, -89.310

Some street flooding occurred in town.

Flash Flood, Rankin

When
June 6, 2:45 PM CST to 3:45 PM CST
Where
Rankin County, Pelahatchie to 1.01 mi ENE of Pelahatchie
Cause
Heavy Rain
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
32.320, -89.800

Several streets were flooded in the city. Three streets were closed and water was coming into one home.

Flash Flood, Leake

When
June 6, 3:30 PM CST to 4:15 PM CST
Where
Leake County, 1.5 mi NNE of Walnut Grove to 0.81 mi NNE of Walnut Grove
Cause
Heavy Rain
Property damage
$50,000
Reported by
County Official
Coordinates
32.600, -89.460

The post office and four other buildings were flooded. Highway 878 through town was flooded with several stalled vehicles.

Hail, Leake

When
June 6, 3:34 PM CST
Where
Leake County, 2.38 mi SSE of Coosa
Measured
1 in hail
Reported by
Public
Coordinates
32.800, -89.400

Flash Flood, Winston

When
June 6, 4:40 PM CST to 5:20 PM CST
Where
Winston County, 0.69 mi S of Louisville to 0.85 mi ESE of Louisville
Cause
Heavy Rain
Reported by
Public
Coordinates
33.120, -89.050

Street flooding occurred in town.

Flash Flood, Lauderdale

When
June 6, 5:15 PM CST to 6:00 PM CST
Where
Lauderdale County, 1.81 mi NE of Complete to 0.77 mi WSW of Marion
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.400, -88.710

Street flooding occurred in town.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2013Every state in 2013This day in weather historyWarnings in Mississippi, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454351, 454352, 454353, 454354, 454356, 454357, 454358, 454359, 454360, 454361, 454362, 454363, 454364, 454365, 454366, 454367, 456090, 456091, 456092, 456093, 456094, 456096, 457084, 457086, 457087, 457090, 457088, 457089.